Oklahoma, 2015

Flood in Oklahoma, June 18 to 19, 2015

June 18 to 19, 2015 · NWS TSA · 1 event in 1 county or zone

The remnants of Tropical Storm Bill moved north out of the Gulf of Mexico, across central Texas, and into south central Oklahoma on the 17th. The tropical system then slowed and began moving northeast across eastern Oklahoma late on the 17th through the 18th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

The remnants of Tropical Storm Bill moved north out of the Gulf of Mexico, across central Texas, and into south central Oklahoma on the 17th. The tropical system then slowed and began moving northeast across eastern Oklahoma late on the 17th through the 18th. Widespread heavy rainfall of two to five inches fell across the region along and north of the path with five to twelve inches of rain falling from south central Oklahoma, up through portions of northeast and east central Oklahoma. This excessive rainfall resulted in moderate flooding of the Polecat Creek near Sapulpa.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 18, 5:55 AM CST, 50 minutes earlier.

Area forecast discussion, Jun 18, 5:55 AM CST, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
655 AM CDT THU JUN 18 2015

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
WIDESPREAD SHOWERS WILL CONTINUE AGAIN THROUGH THE DAY TODAY
ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS AS THE REMNANTS OF
TROPICAL SYSTEM BILL MOVES ACROSS THE REGION. FOR THIS EVENING AND
OVERNIGHT...GREATER PRECIP CHANCES WILL BE OVER NORTHWEST ARKANSAS
AND HAVE BACKED OFF ON PRECIP FOR EASTERN OKLAHOMA. ALSO OVER THE
REGION...GUSTY NORTH TO EAST WINDS WILL BE POSSIBLE FOR NORTHEAST
OKLAHOMA INTO NORTHWEST ARKANSAS WITH GUSTY SOUTHEAST TO WEST
WINDS FOR SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. VARYING
CEILINGS AND VISIBILITIES BETWEEN IFR TO VFR WILL BE COMMON
THROUGH THE PERIOD...WITH THE LOWER CATEGORIES WITHIN ANY PRECIP.
LATE IN THE PERIOD...POSSIBLE LIFR/IFR CEILINGS TRY TO DEVELOP
OVER THE REGION.

&&

.PREV DISCUSSION... /ISSUED 322 AM CDT THU JUN 18 2015/

DISCUSSION...
REMAINS OF TROPICAL SYSTEM "BILL"...WHICH HAD SHOWN A SLOW EASTWARD
JOG EARLIER TONIGHT...IS CURRENTLY CENTERED ACROSS JOHNSTON COUNTY
IN SOUTHERN OK. LATEST RADAR LOOP SUGGESTS THAT THE SYSTEM IS
BEGINNING TO LIFT SLOWLY NORTHEAST...IN RESPONSE TO PRESSURE FALL
BULLSEYE ANALYZED WEST OF MLC. THIS SYSTEM HAS ALREADY PRODUCED
TREMENDOUS RAINFALL TO THE WEST/NORTHWEST OF ITS TRACK...WITH 5 TO
ALMOST 11 INCHES IN SOUTH-CENTRAL OK OVER THE PAST 12-18 HOURS.

BASED ON LATEST HIGH RES MODELS...WILL BRING THE CIRCULATION CENTER
TO NORTH OF MLC TOWARD 18Z...AND EVENTUALLY INTO NW AR 00-06Z.
EXPECT THE HEAVIEST RAINS TO FALL GENERALLY BETWEEN THE I-44
CORRIDOR AND THE TRACK OF "BILL"...WITH AN ADDITIONAL 3 TO 6 INCHES
(AND LOCALLY HIGHER AMOUNTS) OF RAIN POSSIBLE BEFORE PRECIPITATION
BEGINS TO TAPER OFF LATER THURSDAY NIGHT. LESSER AMOUNTS ARE
EXPECTED ACROSS SOUTHEAST OK/WEST-CENTRAL ARKANSAS...ALTHOUGH STILL
SHOULD SEE PERIODS OF HEAVY RAIN AS FEEDER BANDS CONTINUE TO DEVELOP
AHEAD OF THE CIRCULATION. THERE WILL ALSO BE A LIMITED SEVERE
WEATHER THREAT...INCLUDING BRIEF TORNADOES...AS SHEAR PROFILES ARE
SUPPORTIVE OF SUPERCELL STRUCTURES.

THE FLASH FLOODING THREAT WILL INCREASE DURING THE MORNING HOURS
ACROSS PARTS OF NORTHEAST/EAST-CENTRAL OK AND EXPAND INTO NORTHWEST
AR DURING THE AFTERNOON...AND RESIDENTS ACROSS THE REGION ARE URGED
TO REMAIN WEATHER AWARE.

AN ELONGATED WEST-EAST UPPER RIDGE WILL BUILD ACROSS THE SOUTHERN
HALF OF THE COUNTRY OVER THE WEEKEND AND THROUGH MUCH OF NEXT
WEEK. EXPECT AN EXTENDED PERIOD OF HOT AND HUMID WEATHER...BUT HAVE
KEPT RAINFALL OUT OF THE FORECAST FOR NOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   79  69  85  71 / 100  50  20  10
FSM   79  71  84  71 / 100  90  40  20
MLC   78  70  84  73 / 100  60  20  10
BVO   79  68  85  70 /  90  40  20  10
FYV   76  69  77  69 / 100 100  60  20
BYV   77  67  78  70 / 100 100  90  20
MKO   78  68  82  71 / 100  80  30  10
MIO   78  68  82  70 / 100  90  30  10
F10   78  69  84  72 / 100  50  20  10
HHW   80  71  86  73 /  80  50  30  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 AM FRIDAY FOR OKZ049-OKZ053-OKZ054-
     OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
     OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
     OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

AR...FLASH FLOOD WATCH UNTIL 7 AM FRIDAY FOR ARZ001-ARZ002-ARZ010-
     ARZ011-ARZ019-ARZ020-ARZ029.

&&

AVIATION...20
Hazardous weather outlook, Jun 18, 4:11 AM CST, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
511 AM CDT THU JUN 18 2015

ARZ001-002-010-011-019-020-029-OKZ049-053>076-191015-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
511 AM CDT THU JUN 18 2015

...POTENTIALLY LIFE THREATENING FLOOD EVENT CONTINUES TODAY...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
	RISK...LIMITED.
	AREA...FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

FLASH FLOOD.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...JUST SOUTH OF INTERSTATE 44 CORRIDOR
				INTO NORTHWEST ARKANSAS

HEAVY RAIN.
	RISK...CRITICAL.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...NORTHEAST OKLAHOMA INTO NORTHWEST
				ARKANSAS.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
WIDESPREAD TO EXCESSIVE RAINFALL LEADING TO POTENTIALLY LIFE
THREATENING FLASH FLOODING AND ALSO RIVER FLOODING CONTINUES TODAY
ACROSS MUCH OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.

THE REMNANTS OF TROPICAL SYSTEM BILL WILL CONTINUE TO LIFT
NORTHEAST THROUGH THE REGION TODAY AND TONIGHT. ADDITIONAL
RAINFALL AMOUNTS OF 3 TO 6 INCHES WITH LOCALLY HIGHER AMOUNTS
POSSIBLE ARE FORECAST THROUGH TONIGHT OVER MUCH OF NORTHEAST
OKLAHOMA AND ALSO FAR NORTHWEST ARKANSAS. LESSER RAINFALL AMOUNTS
ARE EXPECTED FOR LOCATIONS OVER SOUTHEAST OKLAHOMA INTO WEST
CENTRAL ARKANSAS...THOUGH PERIODS OF HEAVY RAINFALL WILL STILL BE
POSSIBLE. THESE CONDITIONS WILL CONTINUE TO CREATE FLASH FLOODING
CONDITIONS AND ALSO WORSEN ALREADY ONGOING FLASH FLOODING WITH THE
POTENTIAL FOR LIFE THREATENING FLASH FLOODING. RIVER FLOODING AND
THE RISING OF LOCAL LAKE LEVELS WILL ALSO BECOME A CONCERN TODAY
INTO FRIDAY.

GUSTY WINDS OF 20 TO 30 MPH COMBINED WITH WIND SHEAR WITHIN THE
LOW LEVELS OF THE TROPICAL SYSTEMS CIRCULATION WILL ALLOW FOR A
LIMITED SEVERE WEATHER POTENTIAL THROUGH THIS EVENING. THIS WILL
INCLUDE A LIMITED TORNADO THREAT MAINLY OVER LOCATIONS OF FAR
EASTERN OKLAHOMA AND ALSO NORTHWEST ARKANSAS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY THROUGH WEDNESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
WIDESPREAD RAIN ALONG WITH A CHANCE FOR THUNDERSTORMS ARE EXPECTED
TO BE ONGOING ACROSS PARTS OF EASTERN OKLAHOMA AND ALSO NORTHWEST
ARKANSAS FRIDAY AS REMNANTS OF TROPICAL SYSTEM BILL BEGIN TO EXIT
THE REGION. PRECIPITATION CHANCES SHOULD BEGIN TO TAPER OFF FROM
WEST TO EAST DURING THE DAY FRIDAY AND ARE FORECAST TO END FRIDAY
EVENING. ADDITIONAL RAINFALL AMOUNTS FRIDAY LOOK TO BE MUCH
LIGHTER WITH LESS THAN ONE INCH POSSIBLE...MAINLY OVER FAR
NORTHWEST ARKANSAS.

IN THE WAKE OF THE DEPARTING TROPICAL SYSTEM...A RIDGE OF HIGH
PRESSURE LOOKS TO MOVE INTO THE SOUTHERN PLAINS AND PROVIDE A
RETURN OF HOT AND HUMID CONDITIONS FOR THE WEEKEND INTO NEXT WEEK.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGEMENT GROUPS SHOULD ANTICIPATE AND PLAN ACCORDINGLY
TO ONGOING FLOODING AND INCREASING RIVER FLOODING TODAY AND FRIDAY
AND CONTINUING INTO THE WEEKEND.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Creek

When
June 18, 6:45 AM CST to June 19, 8:45 PM CST
Where
Creek County, 3.92 mi W of Kiefer to 1.81 mi NNW of Hilton
Cause
Heavy Rain
Reported by
Official NWS Observations
Coordinates
35.950, -96.140

The Polecat Creek near Sapulpa rose above its flood stage of 21 feet at 7:45 am CDT on June 18th. The river crested at 29.75 feet at 12:15 am CDT on the 19th, resulting in moderate flooding. Severe flooding occurred to pasturelands, oil fields, and county roads between Sapulpa and Jenks. The river fell below flood stage at 9:45 pm CDT on the 19th.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2015Every state in 2015This day in weather historyWarnings in Oklahoma, June 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 584443.